Alert archive / Virginia / Flood Watches in 2017

Flood Watch 2, NWS Blacksburg, VA

May 4, 20179 counties in North Carolina; 25 counties in Virginia

NWS Blacksburg, VA issued this flood watch at May 4, 2017, 2:57 PM EDT for 9 counties in North Carolina; 25 counties in Virginia. It took effect at May 4, 2017, 10:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 4, 2017, 2:57 PM EDT (18:57 UTC)
In effect from
May 4, 2017, 10:00 PM EDT
Expired
May 5, 2017, 9:09 AM EDT
In force
11 hr
Issued by
NWS Blacksburg, VA
Flood severity
None
All 34 counties

Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Amherst County, VA, Appomattox County, VA, Bedford County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Danville, VA, City of Galax, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Franklin County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA, Roanoke County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 31 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 379 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
379 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

623 
WGUS61 KRNK 041857
FFARNK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Blacksburg VA
257 PM EDT Thu May 4 2017

...Flood Watch tonight through Friday morning...

.Low pressure will move up the Ohio valley to our west and push a
cold front through the region tonight. This will bring periods of
heavy rainfall which may create some flooding of small streams, 
creeks, and poor drainage areas late tonight through Friday 
morning.

VAZ024-034-035-045>047-050300-
/O.NEW.KRNK.FA.A.0002.170505T0200Z-170505T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockbridge-Bedford-Amherst-Campbell-Appomattox-Buckingham-
Including the cities of Lexington, Buena Vista, Bedford, Amherst,
Lynchburg, and Appomattox
257 PM EDT Thu May 4 2017

...FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH
FRIDAY MORNING...

The National Weather Service in Blacksburg has issued a

* Flood Watch for portions of central Virginia, south central 
  Virginia, and west central Virginia, including the following 
  areas, in central Virginia, Amherst, Appomattox, Buckingham, 
  and Campbell. In south central Virginia, Bedford. In west 
  central Virginia, Rockbridge. 

* From 10 PM EDT this evening through Friday morning

* Widespread rainfall amounts near 2 inches, locally higher
  amounts possible. 

* Flooding of streams, creeks, and poor drainage areas is
  possible, along with excessive ponding of water on roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

MBS
3 follow-up statements
369 
WGUS61 KRNK 050230
FFARNK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Blacksburg VA
1030 PM EDT Thu May 4 2017

...Flood Watch tonight through Friday morning...

.Low pressure will move up the Ohio valley to our west and push a
cold front through the region tonight. This will bring periods of
heavy rainfall which may create some flooding of small streams,
creeks, and poor drainage areas late tonight through Friday
morning.

NCZ001>006-018>020-VAZ015>017-022-023-032-033-043-044-058-059-
051030-
/O.EXA.KRNK.FA.A.0002.000000T0000Z-170505T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Grayson-Carroll-Floyd-Roanoke-Botetourt-Patrick-Franklin-
Henry-Pittsylvania-Halifax-Charlotte-
Including the cities of West Jefferson, Sparta, Dobson, Danbury, 
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Independence, 
Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke, Salem, 
Fincastle, Stuart, Rocky Mount, Martinsville, Danville, 
South Boston, and Keysville
1030 PM EDT Thu May 4 2017

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

The National Weather Service in Blacksburg has expanded the

* Flood Watch to include portions of North Carolina and 
  Virginia, including the following areas, in North Carolina, 
  Alleghany NC, Ashe, Caswell, Rockingham, Stokes, Surry, 
  Watauga, Wilkes, and Yadkin. In Virginia, Botetourt, Carroll, 
  Charlotte, Floyd, Franklin, Grayson, Halifax, Henry, Patrick, 
  Pittsylvania, and Roanoke. 

* Through Friday morning.

* Widespread rainfall amounts near 2 inches, locally higher 
  amounts possible. 

* Flooding of streams, creeks, and poor drainage areas is 
  possible, along with excessive ponding of water on roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

VAZ024-034-035-045>047-051030-
/O.CON.KRNK.FA.A.0002.000000T0000Z-170505T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockbridge-Bedford-Amherst-Campbell-Appomattox-Buckingham-
Including the cities of Lexington, Buena Vista, Bedford, Amherst,
Lynchburg, and Appomattox
1030 PM EDT Thu May 4 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flood Watch continues for

* Portions of central Virginia, south central Virginia, and west 
  central Virginia, including the following areas, in central 
  Virginia, Amherst, Appomattox, Buckingham, and Campbell. In 
  south central Virginia, Bedford. In west central Virginia, 
  Rockbridge. 

* Through Friday morning.

* Widespread rainfall amounts near 2 inches, locally higher 
  amounts possible. 

* Flooding of streams, creeks, and poor drainage areas is 
  possible, along with excessive ponding of water on roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
11
978 
WGUS61 KRNK 050926
FFARNK

Flood Watch
National Weather Service Blacksburg VA
526 AM EDT Fri May 5 2017

...Flood Watch this morning...

.Low pressure will move Kentucky to Pennsylvania today, pushing a
cold front through the region and triggering showers with moderate
to heavy rainfall. This may create some flooding of small 
streams, creeks, and poor drainage areas today. 

NCZ001>006-018>020-VAZ015>017-022>024-032>035-043>047-058-059-
051600-
/O.CON.KRNK.FA.A.0002.000000T0000Z-170505T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Grayson-Carroll-Floyd-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
Including the cities of West Jefferson, Sparta, Dobson, Danbury, 
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Independence, 
Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke, Salem, 
Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, 
Amherst, Martinsville, Danville, Lynchburg, Appomattox, 
South Boston, and Keysville
526 AM EDT Fri May 5 2017

...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EDT TODAY...

The Flood Watch continues for

* Portions of North Carolina and Virginia, including the 
  following areas, in North Carolina, Alleghany NC, Ashe, 
  Caswell, Rockingham, Stokes, Surry, Watauga, Wilkes, and 
  Yadkin. In Virginia, Amherst, Appomattox, Bedford, Botetourt, 
  Buckingham, Campbell, Carroll, Charlotte, Floyd, Franklin, 
  Grayson, Halifax, Henry, Patrick, Pittsylvania, Roanoke, and 
  Rockbridge. 

* Until noon EDT today

* Additional rainfall amounts up to one inch. 

* Flooding of streams, creeks, and poor drainage areas is
  possible, along with excessive ponding of water on roadways. Be
  alert during the morning commute. Even through a majority of
  rain has ended, streams and creeks may still be rising due to 
  runoff from earlier rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
758 
WGUS61 KRNK 051309
FFARNK

Flood Watch
National Weather Service Blacksburg VA
909 AM EDT Fri May 5 2017



NCZ001>006-018>020-VAZ015>017-022>024-032>035-043>047-058-059-
051415-
/O.CAN.KRNK.FA.A.0002.000000T0000Z-170505T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Grayson-Carroll-Floyd-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
Including the cities of West Jefferson, Sparta, Dobson, Danbury, 
Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Independence, 
Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke, Salem, 
Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, 
Amherst, Martinsville, Danville, Lynchburg, Appomattox, 
South Boston, and Keysville
909 AM EDT Fri May 5 2017

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of North Carolina and Virginia has
been cancelled. The heavy rain threat is over, so the watch has
been cancelled. However, creeks and streams, as well as rivers
will run high, with some flooding possible. These are being
handled with flood advisories or warnings.




$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flood watch went out at May 4, 9:57 AM EDT, 5 hours earlier.

Area forecast discussion, May 4, 9:57 AM EDT, 5 hours before
Area Forecast Discussion
National Weather Service Blacksburg VA
957 AM EDT Thu May 4 2017

.SYNOPSIS...
Low pressure over western Tennessee will intensify and move
northeast into western Pennsylvania by late Friday. This system
will push a cold front through the Mid Atlantic region tonight
and Friday morning. High pressure builds in behind this low
early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 945 AM EDT Thursday...

Satellite imagery shows some sun across the piedmont of NC and
Southside VA, but most everyone else has a good deal of cloud
cover. May boost temps a degree or two for locations getting the
sun. 12Z RNK sounding shows southeasterly above 30kts at 850mb
and this supports guidance wind fields, so expect winds will be
picking up later this afternoon and the wind advisory looks on
target.

Previous discussion...

Upper low just closing off over southwest Missouri early this
morning. Low deepens and tracks slowly to the east today and
tonight. Leading edge of rain moving northeast out of the Tennessee
Valley will be arriving in southwest Virginia and northwest North
Carolina around 15Z/11AM. Best dynamics and upper jet support will
be over the area after 00Z/8PM. Models similar with timing of the
dry slot on Friday morning in western North Carolina.

Winds speeds increase out of the southeast today with region between
the surface low over the Tennessee Valley and high pressure off the
New England coast. Strong enough jet just above the boundary layer
that downslope locations on the west side of the Appalachians,
especially from Mercer County, WV to Smyth County Virgina will have
gusty winds this afternoon through overnight. No changes to the wind
advisory needed at this time. The surface low occludes tonight with
the cold front crossing through western Virginia and western North
Carolina early Friday morning.

More of a question how much instability there will be. Bufkit
soundings forecasting modest instability this evening then once
moisture deepens and soundings become saturated the amount of
CAPE is negligible.

Cooler guidance was more reasonable for today given increasing cloud
cover and precipitation this afternoon. Temperatures tonight will be
non-diurnal and will depend more on the locations of the warm front
and cold front. MAV guidance still looks fine for minimum
temperatures.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 320 AM EDT Thursday...

An upper level low will track slowly eastward across the Tennessee
Valley Friday. This low will weaken and open into a trough Friday
night. While this system is in the vicinity, showers will be
plentiful across the mountains and scattered east of the Blue Ridge.
There may be enough instability with steep lapse rates aloft in the
cold pool for some small hail to fall across the mountains Friday
afternoon. If clouds are broken through the day, instabilities will
increase the chance for thunderstorms, but for now, only strong
showers are expected. With the expectations of a 8 to 10 hour dry
slot Friday, rainfall from afternoon and evening showers should not
pose any additional flood concerns.

The upper level trough will move north Saturday and is expected to
merge with another low over the Ohio Valley. Short waves coming
around these merging lows will keep the chances high for mountain
showers. Even though flow becomes northwesterly through the day,
these waves are strong enough to push showers east of the Blue Ridge
despite downslope trajectories. If overcast conditions remain
through the day Saturday, showers will mainly be a nuisance for any
graduation ceremonies or outdoor plans. If the sun is able to poke
through into the early afternoon, instabilities will increase the
threat for stronger storms to develop. The main threat from any
strong afternoon storms Saturday will be small hail. Colder air
arrives Saturday night following the passing of a cold front. This
air will be cold enough to see snow flakes along higher ridgetops.

Rain moves out early Friday morning with a dry slot over most of the
area into the afternoon. With more sun and less rain, Friday
afternoon temperatures will warm into the 60s across the mountains
to low to mid 70s east. Areas, such as the Mountain Empire and North
Carolina High Country, that sees rain come across from the upper low
early Friday afternoon may only have highs in the upper 50s. The
upper level low will bring clouds and cooler temperatures Saturday.
High temperatures across the mountains Saturday may not make it out
of the 50s, while the east warms into the 60s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 330 PM EDT Wednesday...

High pressure will build surface and aloft for Sunday into the first
part of next week, bringing dry weather with a gradual warming trend. A
fast moving system cresting the ridge will move out of the upper
midwest and looks to bring a chance of precipitation back to our
forecast by midweek.

Temperatures will trend from well below normal to near normal through
the period. Expect readings to go from the lower 60s east of the Ridge
on Sunday to around 70 by Wednesday, while locations west of the Ridge
warm from 50 to 55 on Sunday to lower and middle 60s by
Wednesday.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
As of 740 AM EDT Thursday...

High clouds have spread across much of the Mid Atlantic region
this morning. Ceilings will lower gradually throughout the day.
Most of the rain will hold off until after 18z/2PM. After 18z,
MVFR ceilings will become more widespread. Areas of IFR ceilings
will develop after 00Z/8PM in the favored upslope areas on the
east side of the Appalachians.

Winds speeds will increase today with gusts from the east to
southeast at 20 to 30 knots after 21Z/5PM. Higher gusts are
possible at KBLF, especially around 00Z/8PM, due to a
combination of a strong low level jet and downslope direction of
the wind. Winds will begin to diminish after 06Z/2AM.

Models were is decent agreement on the timing of a front
crossing through the Central Appalachians late tonight. Not much
of a wind shift with the frontal passage but it will be the
leading edge of the dry slot.

Medium confidence on how fast ceilings will drop and Low
confidence about how strong winds will be.

Extended Aviation Discussion...

A slow moving low pressure system will bring widespread
rainfall and MVFR to IFR conditions to the Mid Atlantic region
into early Friday. The front will this system is forecast to
cross the Mid Atlantic region on Friday.

Upper cold pool trailing this system likely to combine with
upslope flow to keep sub-VFR including spotty showers across the
mountains Saturday with VFR to the east. There could even be a
few snow flurries in elevations above 3000 feet Saturday night
into Sunday morning in the western mountains. VFR conditions will
return Sunday into Monday. Moisture slowly increases Tuesday night
into Wednesday in the mountains.

&&

.HYDROLOGY...
As of 330 PM EDT Wednesday...

A period of moderate to heavy rainfall is again expected for the
late Thursday afternoon into early Friday morning, as a slow-
moving low focuses a deep fetch of moist air into the central
Appalachians. Anomalously high precipitable water values for
early May are expected to be common across the forecast area
Thursday evening. Compared to the April 22-24 event, flash
flood guidance values are slightly lower, with 3-hourly values
ranging from 1.5-2." west of the Blue Ridge to 2.5-3" in the
Piedmont and foothills of Virginia and North Carolina.

Forecast rainfall amounts for Thursday morning through Friday afternoon
will be 1.0 to 1.5 inches east of the Blue Ridge with amounts to the
west 0.5 to 1.0 inches due to some downsloping effects in the string
southeasterly flow. Orographic enhancement along the Ridge itself will
create rainfall totals of 1.5 to 2.0 inches.

The nature of this system will be fairly progressive as the fronts
occlude and rotate around the low, allowing the majority of the
precipitation to fall on Thursday night. While some locally higher
amounts are possible, clustering of guidance in precip plumes is not
extreme and adds confidence to the QPF.

Present indications from multi-model ensemble river prediction guidance
indicates that only the Dan River at South Boston is the most
vulnerable to experience a minor flooding from this event, with a
higher probability of attaining action stage. While other main-stem
rivers do experience rises, the projected crests are all below Action
stage levels. Smaller, faster responding creeks and streams may
experience sharp rises and potentially flooding particularly along and
east of the Blue Ridge.

Only isolated minor flooding is currently anticipated. This
potential will continue to be monitored carefully through the
coming days.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until midnight EDT tonight for VAZ007-009-015.
NC...Wind Advisory until midnight EDT tonight for NCZ001-018.
WV...Wind Advisory until midnight EDT tonight for WVZ042-043-508.

&&

SYNOPSIS...AMS
NEAR TERM...MBS/AMS
SHORT TERM...RCS
LONG TERM...MBS
AVIATION...AMS/KK
HYDROLOGY...AMS/MBS
Hazardous weather outlook, May 4, 6:26 AM EDT, 8 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
626 AM EDT Thu May 4 2017

NCZ002-003-019-020-VAZ010-012>014-016-017-022>024-032>035-051100-
Alleghany NC-Surry-Wilkes-Yadkin-Bland-Wythe-Pulaski-Montgomery-
Carroll-Floyd-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-
626 AM EDT Thu May 4 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Widespread moderate to locally heavy rain may result in flooding
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Widespread moderate to locally heavy rain may result flooding into
Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-018-VAZ007-009-015-WVZ042-043-508-051100-
Ashe-Watauga-Tazewell-Smyth-Grayson-Mercer-Summers-
Western Greenbrier-
626 AM EDT Thu May 4 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Widespread moderate to locally heavy rain may result in flooding
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Patchy frost is possible on Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ004>006-VAZ043>047-058-059-051100-
Stokes-Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
626 AM EDT Thu May 4 2017

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...Today and tonight.

A few thunderstorms could bring damaging wind gusts tonight.

Widespread moderate to locally heavy rain may result in flooding
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few thunderstorms could bring damaging wind gusts Friday morning.

Widespread moderate to locally heavy rain may result in flooding
into Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ011-018>020-WVZ044-507-051100-
Giles-Craig-Alleghany VA-Bath-Monroe-Eastern Greenbrier-
626 AM EDT Thu May 4 2017

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Widespread moderate to locally heavy rain may result in flooding
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Widespread moderate to locally heavy rain may result in flooding
into Friday morning.

Patchy frost is possible Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 2:19 PM EDTRiver Flood WarningRNKHalifax3 days
May 4, 7:50 PM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg55 min

Nearby

Flood Watches in Virginia, 2017Flood Watches in North Carolina, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.